Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

White scars on arms, history of drug addiction. Is there anything I can do to remove or lessen the appearance of the scars?

User rating for this question
Answered by

Practicing since : 2005
Answered : 1390 Questions
I have been clean since 2006. I had a bout with addiction 2004-2006. I have white scars on my arms, some as big as quarters. Is there anything I can do to remove or lessen the appearance of these scars? I think that the scars are from a skin infection - possibly scabies - I remeber the skin peeling off in circles, but when I go to the doctor and I tell them I am a former addict - they tell me there is nothing they can do. Will these scars be a visible reminder forever? of a very difficult time in my life? I am 43. can I cover them with XXXXXXX tattoo or will this cause further damage? I always hate summer because of the marks on my arms. Is there any product that will help rejuvinate normal skin growth?
Posted Tue, 5 Jun 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 1 hour later

Thanks for writing in.

Scars are the result of healing process after tissue damage which leads to excessive fibrosis and whitish appearance.

Scars are very difficult to treat. Response is very slow and unsatisfactory in majority of cases.

However medication for scars can be :
a. Topical retinoic acid application
b. Topical heparin , silicone gel, allium cepa extract, allantoin, placental extract application.
Combination of the above mentioned agents is more useful than single agent.

Also some dermatosurgical procedures like microdermabrasion, chemical peeling with glycolic /salicylic acid can be helpful.

A XXXXXXX tattoo can only cover the scar superficially. You may want to speak to a dermatologist to see if the above mentioned treatment can work for you.

If you need any further assistance, I will be available for follow up.

Dr Sudarshan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor